Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 28, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 1, 2022, 9:28 PM CDT for Jefferson County, Saint Louis County, Missouri. It took effect at Apr 2, 2022, 4:00 AM CDT. It was in force for 52 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2022, 9:28 PM CDT (02:28 UTC)
- In effect from
- Apr 2, 2022, 4:00 AM CDT
- Expired
- Apr 4, 2022, 7:31 AM CDT
- In force
- 52 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 23 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River at Valley Park (VLLM7).
- Action stage
- 11 ft
- Minor stage
- 18 ft
- Moderate stage
- 21 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07019130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
516
WGUS43 KLSX 020228
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
928 PM CDT Fri Apr 1 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Meramec River at Valley Park.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-031430-
/O.NEW.KLSX.FL.W.0028.220402T0900Z-220404T1231Z/
/VLLM7.1.ER.220402T0900Z.220402T1800Z.220403T0630Z.NO/
928 PM CDT Fri Apr 1 2022
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO MONDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Meramec River at Valley Park.
* WHEN...From late tonight to Monday morning.
* IMPACTS...At 19.0 feet, The south riverward side of Marshall Road
begins to flood.
* ADDITIONAL DETAILS...
- At 9:00 PM CDT Friday the stage was 16.7 feet.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest of 19.1 feet early tomorrow
afternoon. It will then fall below flood stage early Sunday
morning.
- Flood stage is 18.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Meramec River
Valley Park 18.0 16.7 Fri 9 pm 18.9 13.9 7.5 5.0 3.8
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$
Pfahler3 follow-up statements
056
WGUS83 KLSX 021543
FLSLSX
Flood Statement
National Weather Service St Louis MO
1043 AM CDT Sat Apr 2 2022
...The Flood Warning is extended for the following rivers in
Missouri...
Meramec River near Eureka.
...The Flood Warning continues for the following rivers in
Missouri...
Meramec River at Valley Park.
Meramec River near Arnold.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-040345-
/O.EXT.KLSX.FL.W.0028.000000T0000Z-220404T1200Z/
/VLLM7.1.ER.220402T0951Z.220402T1800Z.220403T0600Z.NO/
1043 AM CDT Sat Apr 2 2022
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River at Valley Park.
* WHEN...Until Monday morning.
* IMPACTS...At 19.0 feet, The south riverward side of Marshall Road
begins to flood.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Saturday the stage was 18.7 feet and rising.
- Recent Activity...The river began a sharp rise Wednesday
evening and reached flood stage at 5AM Saturday morning.
- Forecast...The river is expected to rise to a crest of 18.9
feet this afternoon. It will then fall below flood stage just
after midnight tonight and continue to fall.
- Flood stage is 18.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Meramec River
Valley Park 18.0 18.7 Sat 10 am 15.4 8.5 5.4 4.3 3.1
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$
MOC099-189-040345-
/O.EXT.KLSX.FL.W.0027.000000T0000Z-220404T2000Z/
/ARNM7.1.ER.220402T1800Z.220403T0000Z.220403T1400Z.NO/
1043 AM CDT Sat Apr 2 2022
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Meramec River near Arnold.
* WHEN...Until Monday afternoon.
* IMPACTS...At 24.0 feet, Corisande Hills Road begins flooding at
this height. Meramec Bottom Road between Hageman Road and Highway
21 begins flooding.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Saturday the stage was 23.6 feet.
- Forecast...The river is expected to rise above flood stage
this afternoon to a crest of 24.5 feet this evening. It will
then fall below flood stage late tomorrow morning.
- Flood stage is 24.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Meramec River
Arnold 24.0 23.6 Sat 10 am 23.8 19.8 16.3 15.0 14.3
&&
LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
3845 9043
$$
MOC099-189-040345-
/O.EXT.KLSX.FL.W.0026.000000T0000Z-220404T1136Z/
/ERKM7.1.ER.220401T1924Z.220402T1415Z.220403T0536Z.NO/
1043 AM CDT Sat Apr 2 2022
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River near Eureka.
* WHEN...Until Monday morning.
* IMPACTS...At 21.2 feet, Hunters Ford Road is closed near this
height.
At 22.0 feet, Willman Road near the Highway 109 bridge becomes
inundated and impassable.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Saturday the stage was 21.8 feet and nearing
a crest.
- Recent Activity...The river began a sharp rise Wednesday
evening and first reached flood stage at 1:30 PM on Friday.
- Forecast...The river is expected to fall below flood stage
just after midnight tonight and continue falling to below 10
feet on Monday.
- Flood stage is 19.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Meramec River
Eureka 19.0 21.8 Sat 10 am 15.5 9.4 8.0 7.4 6.6
&&
LAT...LON 3845 9065 3855 9063 3855 9056 3850 9056
$$
Kimble369
WGUS83 KLSX 030212
FLSLSX
Flood Statement
National Weather Service St Louis MO
912 PM CDT Sat Apr 2 2022
...The Flood Warning is extended for the following rivers in
Missouri...
Meramec River near Arnold.
...The Flood Warning continues for the following rivers in
Missouri...
Meramec River at Valley Park.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-041415-
/O.EXT.KLSX.FL.W.0027.000000T0000Z-220405T0325Z/
/ARNM7.1.ER.220402T2048Z.220403T0600Z.220403T2125Z.NO/
912 PM CDT Sat Apr 2 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE MONDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River near Arnold.
* WHEN...Until late Monday evening.
* IMPACTS...At 24.7 feet, Hawkins Road south of Meramec Bottom Road
begins flooding.
* ADDITIONAL DETAILS...
- At 8:30 PM CDT Saturday the stage was 24.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:30 PM CDT Saturday was 24.4 feet.
- Forecast...The river is expected to rise to a crest of 24.7
feet just after midnight tonight. It will then fall below
flood stage tomorrow afternoon.
- Flood stage is 24.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Meramec River
Arnold 24.0 24.4 Sat 8 pm 23.7 18.9 16.6 15.4 14.7
&&
LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
3845 9043
$$
MOC099-189-041200-
/O.CON.KLSX.FL.W.0028.000000T0000Z-220404T1200Z/
/VLLM7.1.ER.220402T0951Z.220402T2030Z.220403T0600Z.NO/
912 PM CDT Sat Apr 2 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River at Valley Park.
* WHEN...Until Monday morning.
* IMPACTS...At 19.0 feet, The south riverward side of Marshall Road
begins to flood.
* ADDITIONAL DETAILS...
- At 8:30 PM CDT Saturday the stage was 18.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:30 PM CDT Saturday was 19.0 feet.
- Forecast...The river is expected to fall below flood stage
just after midnight tonight and continue falling to 2.0 feet
Friday evening.
- Flood stage is 18.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Meramec River
Valley Park 18.0 18.7 Sat 8 pm 13.7 7.5 5.6 4.2 3.0
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$
Pfahler978
WGUS83 KLSX 031048
FLSLSX
Flood Statement
National Weather Service St Louis MO
548 AM CDT Sun Apr 3 2022
...The Flood Warning is cancelled for the following rivers in
Missouri...
Meramec River at Valley Park.
Meramec River near Eureka.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
MOC099-189-031200-
/O.CAN.KLSX.FL.W.0028.000000T0000Z-220403T1048Z/
/VLLM7.1.ER.220402T0951Z.220402T2030Z.220403T0600Z.NO/
548 AM CDT Sun Apr 3 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Meramec River at Valley Park.
* ADDITIONAL DETAILS...
- At 5:30 AM CDT Sunday the stage was 17.0 feet.
- Forecast...The river is expected to fall to 1.9 feet early
Saturday morning.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Mon Tue Wed Thu Fri
Meramec River
Valley Park 18.0 17.0 Sun 5 am 9.6 6.4 4.8 3.7 2.3
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$
MOC099-189-031200-
/O.CAN.KLSX.FL.W.0026.000000T0000Z-220403T1048Z/
/ERKM7.1.ER.220401T1924Z.220402T1415Z.220403T0545Z.NO/
548 AM CDT Sun Apr 3 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Meramec River near Eureka.
* ADDITIONAL DETAILS...
- At 5:30 AM CDT Sunday the stage was 17.1 feet.
- Forecast...The river is expected to fall below 10.0 feet
tomorrow morning.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Mon Tue Wed Thu Fri
Meramec River
Eureka 19.0 17.1 Sun 5 am 10.1 8.6 7.7 6.9 6.1
&&
LAT...LON 3845 9065 3855 9063 3855 9056 3850 9056
$$
19What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 1, 6:45 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 1, 6:45 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 645 PM CDT Fri Apr 1 2022 .SHORT TERM... (Through Late Saturday Night) Issued at 235 PM CDT Fri Apr 1 2022 The surface ridge that is overhead will continue to move to the east tonight with winds becoming southerly once again. Otherwise, clouds will be on the increase ahead of the next weather system, so this will affect low temperatures for tonight. Where there are clouds, temperatures will only dip down into the low to mid 40s then remain steady for the rest of the night. Further east, where skies are mostly clear early on, temperatures will dip down to between 35 and 40 degrees. In the meantime, the latest CAMs have similar timing, strength and location of a surface low as it lifts northeast out of southwestern KS into southeastern IA by 12z Saturday. Ahead of the associated cold front, low level moisture will be on the increase with convergence along the front, as well as some mid/upper lift which should be enough for isolated/scattered showers to develop after 06z Saturday and slide east during the day on Saturday before diminishing by late afternoon. Only weak CAA behind the front, so as the clouds clear out from west to east, temperatures will still be a bit warmer than today, in the low 50s to low 60s. With mostly clear skies and light winds, lows will be in the 30s Saturday night, just a bit below normal for this time of year. Byrd .LONG TERM... (Sunday through Next Friday) Issued at 235 PM CDT Fri Apr 1 2022 Active weather will return to the region next week with several systems moving through with the best chances of rain Tuesday through Wednesday. In the meantime, dry and warmer weather expected on Sunday before the next system moves in Sunday night. With increasing south winds, moderate WAA will move in with highs in the 60s. However, this warm up could be tempered by the increasing mid and high clouds ahead of the systems, so will have to keep an eye out on this. Some concern on where and if precipitation will develop with the Sunday night/Monday system as the latest deterministic models have differences in whether or not a northern stream shortwave and a southern stream shortwave will be able to phase together over the region. The latest NAM solution has the two shortwaves a bit out of sync with moisture and lift closely associated with the individual vort maxes thus the forecast area will be in a dry slot between the two. However, the latest GFS/ECMWF solutions are a bit more in sync with precipitation developing along the frontal boundary between the two systems. So for now stuck with the latest NBM solution with low end chance POPs for showers during this period. The boundary is progged to stall out either across southern portions of the forecast area or further south over Arkansas by Monday night. Beyond that the latest deterministic and ensemble solutions have differences in location, timing and strength with a series of shortwaves associated with an upper level trough that deepens and moves into the region by midweek interacting with the stalled boundary. For now the NBM blend has the best handle on the waves of precipitation that will move through during this period. So expect a wetter and cooler pattern through Thursday with near to slightly below normal temperatures. Byrd && .AVIATION... (For the 00z TAFs through 00z Saturday Evening) Issued at 637 PM CDT Fri Apr 1 2022 VFR flight conditions are expected to prevail across the area for most of, if not all night tonight. A cold front will move through the region on Saturday morning, bringing widely scattered showers to Missouri and Illinois, as well as some MVFR ceilings. The highest probability for precipitation will be across northeast Missouri and west central Illinois, and the lower ceilings will be most likely across central and northeast Missouri between 12-16Z. VFR conditions are expected after FROPA Saturday afternoon. Carney && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 41 58 37 66 / 10 40 0 0 Quincy 39 53 34 61 / 40 60 0 10 Columbia 42 59 36 67 / 30 30 0 10 Jefferson City 42 60 35 68 / 20 20 0 10 Salem 34 54 34 63 / 10 30 0 0 Farmington 38 58 34 66 / 10 20 0 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 1, 2:49 PM CDT, 6 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 249 PM CDT Fri Apr 1 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 249 PM CDT Fri Apr 1 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A few thunderstorms are possible across parts of the area Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Byrd
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:49 AM CDT | River Flood Warning | LSX | Franklin, Jefferson | 9 hr |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.